International Journal of Stochastic Analysis

International Journal of Stochastic Analysis / 1994 / Article

Open Access

Volume 7 |Article ID 247534 | 6 pages | https://doi.org/10.1155/S1048953394000286

A new simulation estimator of system reliability

Received01 Aug 1993
Revised01 Nov 1993

Abstract

A basic identity is proven and applied to obtain new simulation estimators concerning (a) system reliability, (b) a multi-valued system. We show that the variance of this new estimator is often of the order α2 when the usual raw estimator has variance of the order α and α is small. We also indicate how this estimator can be combined with standard variance reduction techniques of antithetic variables, stratified sampling and importance sampling.

Copyright © 1994 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

60 Views | 391 Downloads | 14 Citations
 PDF  Download Citation  Citation
 Order printed copiesOrder

We are committed to sharing findings related to COVID-19 as quickly and safely as possible. Any author submitting a COVID-19 paper should notify us at help@hindawi.com to ensure their research is fast-tracked and made available on a preprint server as soon as possible. We will be providing unlimited waivers of publication charges for accepted articles related to COVID-19. Sign up here as a reviewer to help fast-track new submissions.